Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 12, 2014, 4:41 PM EDT for Muskegon County, Newaygo County, Oceana County, Michigan. It was in force for 49 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 4:41 PM EDT (20:41 UTC)
- Expired
- Apr 12, 2014, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Muskegon County, MI, Newaygo County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 61 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 4:45 PM EDT | HAIL 0.25 | 3 Ne Montague, MI | HAIL COVERING THE GROUND |
| Apr 12, 4:47 PM EDT | HAIL 1 | 2 N Muskegon, MI | SPOTTER REPORTED QUARTER SIZE HAIL AND ESTIMATED WINDS OF 55 MILES PER HOUR |
| Apr 12, 4:48 PM EDT | HAIL 1 | 3 N Muskegon, MI | SPOTTER REPORTED HAIL COVERING THE GROUND. MOST OF IT WAS QUARTER SIZE. |
| Apr 12, 4:50 PM EDT | TSTM WND GST 57 | Muskegon, MI | HALF INCH HAIL FALLING. |
| Apr 12, 4:54 PM EDT | HAIL 1 | 5 N Muskegon, MI | QUARTER SIZE HAIL CAME DOWN HEAVILY AND COVERED THE ROADWAY |
| Apr 12, 4:55 PM EDT | TSTM WND DMG | 1 Ene Muskegon, MI | FIRE-AMBULANCE RESPONSE TEAM CALLED TO REPORT ESTIMATED WINDS OF 65 MPH. STATED THAT SHINGLES WERE BLOWN OFF A ROOF ON A BUILDING NEAR THE FACILITY. |
| Apr 12, 4:55 PM EDT | HAIL 0.88 | 1 E Twin Lake, MI | NICKEL SIZE HAIL COVERING THE GROUND. |
| Apr 12, 5:02 PM EDT | TSTM WND DMG | Wolf Lake, MI | HAM RADIO OPERATOR CALLED IN TO REPORT WINDS ESTIMATED AROUND 60 MPH. A TREE WAS SNAPPED IN HALF NEAR MACARTHUR ROAD THAT MEASURES ABOUT 12 INCHES IN DIAMETER |
| Apr 12, 5:12 PM EDT | TSTM WND DMG | Grant, MI | COUNTY EMERGENCY MANAGEMENT REPORTS A PLANE FLIPPED OVER AT THE GRANT AIRPORT. ALSO A METAL HANGAR WAS DESTROYED WITH DEBRIS SCATTERED ALL AROUND. |
| Apr 12, 5:28 PM EDT | HAIL 0.7 | 4 Nne Ensley Twp, MI | HAIL COVERED THE GROUND. WINDS WERE ESTIMATED AT 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS53 KGRR 122041
SVRGRR
MIC121-123-127-122130-
/O.NEW.KGRR.SV.W.0002.140412T2041Z-140412T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
441 PM EDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...
SOUTHERN OCEANA COUNTY IN WEST CENTRAL MICHIGAN...
* UNTIL 530 PM EDT
* AT 436 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITEHALL...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEWAYGO... MUSKEGON... FREMONT...
WHITE CLOUD... WHITEHALL... FERRY...
NEW ERA... HESPERIA... ROTHBURY...
NEWYAGO STATE PARK... GOODWELL TWP... ASHLAND TWP...
ENSLEY TWP... REEMAN... WOODVILLE...
BROHMAN... BRIDGETON... GRANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4380 8556 4330 8557 4329 8579 4321 8579
4320 8591 4312 8591 4312 8627 4332 8641
4354 8649
TIME...MOT...LOC 2041Z 278DEG 37KT 4338 8626
HAIL...1.00IN
WIND...60MPH
$$
TJT3 follow-up statements
432
WWUS53 KGRR 122100
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 PM EDT SAT APR 12 2014
MIC121-123-127-122130-
/O.CON.KGRR.SV.W.0002.000000T0000Z-140412T2130Z/
NEWAYGO MI-OCEANA MI-MUSKEGON MI-
500 PM EDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MUSKEGON...
SOUTHEASTERN OCEANA AND NEWAYGO COUNTIES UNTIL 530 PM EDT...
AT 458 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLEAR LAKE...
AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWAYGO... FREMONT... WHITE CLOUD...
HESPERIA... NEWYAGO STATE PARK... GOODWELL TWP...
ASHLAND TWP... ENSLEY TWP... REEMAN...
WOODVILLE... BROHMAN... BRIDGETON...
GRANT... CROTON... CLOVERVILLE...
BAILEY... BRUNSWICK... SULLIVAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4360 8620 4380 8556 4330 8557 4329 8579
4321 8579 4320 8591 4312 8591 4312 8623
4326 8625
TIME...MOT...LOC 2100Z 273DEG 40KT 4336 8597
HAIL...1.00IN
WIND...60MPH
$$
93583
WWUS53 KGRR 122122
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
522 PM EDT SAT APR 12 2014
MIC121-123-127-122130-
/O.CON.KGRR.SV.W.0002.000000T0000Z-140412T2130Z/
NEWAYGO MI-OCEANA MI-MUSKEGON MI-
522 PM EDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MUSKEGON...SOUTHEASTERN OCEANA AND NEWAYGO COUNTIES UNTIL 530 PM
EDT...
AT 520 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF CROTON HEIGHTS TO SPARTA...AND MOVING
EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NEWAYGO... FREMONT... WHITE CLOUD...
HESPERIA... NEWYAGO STATE PARK... GOODWELL TWP...
ASHLAND TWP... ENSLEY TWP... REEMAN...
WOODVILLE... BROHMAN... BRIDGETON...
GRANT... CROTON... CLOVERVILLE...
BAILEY... BRUNSWICK... SULLIVAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4360 8620 4380 8556 4330 8557 4329 8579
4321 8579 4320 8591 4312 8591 4312 8623
4326 8625
TIME...MOT...LOC 2123Z 273DEG 40KT 4337 8562 4315 8571
HAIL...1.00IN
WIND...<50MPH
$$
93292
WWUS53 KGRR 122128
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
528 PM EDT SAT APR 12 2014
MIC121-123-127-122138-
/O.EXP.KGRR.SV.W.0002.000000T0000Z-140412T2130Z/
NEWAYGO MI-OCEANA MI-MUSKEGON MI-
528 PM EDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MUSKEGON...
SOUTHEASTERN OCEANA AND NEWAYGO COUNTIES WILL EXPIRE AT 530 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4360 8620 4380 8556 4330 8557 4329 8579
4321 8579 4320 8591 4312 8591 4312 8623
4326 8625
TIME...MOT...LOC 2128Z 273DEG 40KT 4337 8554 4315 8563
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:29 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 12, 3:29 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT SAT APR 12 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO
.SYNOPSIS...
ISSUED AT 329 PM EDT SAT APR 12 2014
ROUNDS OF SHOWERS AND STORMS ARE EXPECTED FROM TONIGHT THROUGH
MONDAY MORNING. A FLOOD WATCH IS IN PLACE FOR MUCH OF SOUTHWEST
LOWER MICHIGAN. THE HEAVIEST RAINS ARE EXPECTED TO FALL NORTH OF A
LINE FROM SOUTH HAVEN TO ALMA...BUT ALL AREAS ARE IN LINE TO SEE AS
MUCH AS AN INCH OF RAIN. SOME LOCATIONS ACROSS CENTRAL LOWER
MICHIGAN MAY SEE PRECIPITATION TOTALS EXCEED THREE INCHES BY MONDAY
AFTERNOON. IT WILL CONTINUE TO BE MILD INTO SUNDAY BEFORE COLDER AIR
WORKS INTO THE REGION ON NORTH WINDS FOR MONDAY. HIGHS ON TUESDAY
WILL LIKELY HOLD IN THE 30S WHICH WILL BE A STARK CONTRAST TO THE
70S WE SAW ACROSS SOUTHERN PORTIONS OF THE AREA TODAY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014
MAIN FOCUS CONTINUES TO BE ON THE HYDRO/FLOODING THREAT THE NEXT
SEVERAL DAYS. MAINTAINED THE FLOOD WATCH AS IS...GIVEN THE MODELS
REMAINING VERY CONSISTENT WITH CENTRAL LOWER MICHIGAN AS THE MAIN
THREAT AREA. FEEL GOOD THOUGH THAT WE HAVE A BUFFER AREA TO THE
SOUTH DOWN TO ALLEGAN...KENT...IONIA AND GRATIOT COUNTIES AS
CONVECTION CAN BE QUITE FICKLE IN TERMS OF PLACEMENT AT TIMES.
BURSTS OF CONVECTION WILL BE TIED TO MID LEVEL SHORTWAVES AND 850MB
LLJ AND MOISTURE TRANSPORT. FIRST PEAK IN THE 850MB LLJ IS UNDERWAY
AT THIS TIME AND WE ARE SEEING CONVECTION EXPANDING ACROSS CENTRAL
LOWER MICHIGAN AT THIS TIME. FEEL WE WILL LIKELY SEE ANOTHER PEAK IN
ACTIVITY LATER TONIGHT INTO SUNDAY MORNING AS IOWA CONVECTION THIS
EVENING ROLLS EAST INTO THE AREA OVERNIGHT. THERE MAY BE A LULL IN
THE ACTIVITY SUNDAY MORNING...BUT THE MOST WIDESPREAD AND HEAVIEST
RAIN WILL LIKELY OCCUR SUNDAY AFTERNOON AND SUNDAY NIGHT AS A STRONG
LLJ MAX WORKS THROUGH THE AREA. ALL MODELS ARE SHOWING A 60+ KNOT
LLJ SLIDING THROUGH THE AREA. WE WILL NEED TO KEEP AN EYE ON WIND
GUST POTENTIAL GIVEN THESE WINDS ALOFT...BUT STILL THINKING HEAVY
RAINS WILL BE THE MAIN THREAT AFTER WE GET BY HAIL POTENTIAL THIS
EVENING. COULD SEE SOME HAIL OUT OF THE ACTIVITY THIS EVENING AS
CELLS ARE INTERACTING WITH THE WARM FRONT AND ACQUIRING BETTER
ORGANIZATION.
RAIN WILL GRADUALLY BEGIN TO CHANGE OVER TO SOME WET SNOW ON MONDAY
AS COLDER AIR FILTERS IN BEHIND THE SOUTHEAST MOVING FRONTAL
BOUNDARY. WE COULD SEE SOME SLUSHLY LIGHT ACCUMULATIONS ON
MONDAY...BUT NOT THINKING MORE THAN AN INCH OR SO AT THIS POINT.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014
LOW PRESSURE WILL BE PULLING AWAY AND COLDER AIR POURING INTO THE
CWA MONDAY NIGHT. BASED ON FORECAST SOUNDINGS...STARTED OFF PCPN AS
SNOW. AS PCPN HANGS ON LONGEST OVER THE SE CWA...WE COULD SEE AROUND
AN INCH ACCUMULATION MONDAY NIGHT.
H8 TEMPS FALL TO -14C EARLY TUESDAY SUGGESTING ENOUGH INSTABILITY
POSSIBLE FOR LAKE EFFECT SNOW. HOWEVER...THE DGZ IS NARROW AND
LOWERING RAPIDLY DURING THIS TIME FRAME AS MOISTURE CONTINUES TO
DIMINISH. I THINK ANY ACCUMS WILL BE UNDER AN INCH. CERTAINLY TEMPS
WILL BE COLD WITH HIGHS ONLY IN THE 30S.
THIS TIME OF YEAR COLD INTRUSIONS DON/T LAST LONG AND THIS WILL BE
NO DIFFERENT. LOW PRESSURE IN THE NORTHERN PLAINS WILL QUICKLY PUSH
WARMER AIR NORTHWARD. HIGHS IN THE 40S WEDNESDAY AND 50S THURSDAY
ARE EXPECTED. AS THAT LOW MOVES EASTWARD...CHANCES FOR RAIN WILL
INCREASE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 151 PM EDT SAT APR 12 2014
TWO AREAS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE TERMINALS
IN THE SHORT TERM. THE FIRST AREA IS FARTHER SOUTH AND WILL AFFECT
AZO/BTL AND PERHAPS JXN THIS AFTERNOON. THE NORTHERN AREA WILL
AFFECT THE OTHER TERMINALS THROUGHOUT THE AFTERNOON AND EVENING AS
IT MOVES EAST FROM WISCONSIN. CEILINGS WILL LIKELY REMAIN VFR
THROUGH THE EVENING BEFORE HIGHER LOW LEVEL MOISTURE MOVES IN AND
CIGS FALL TO MFVR/IFR OVERNIGHT. THE BEST CHANCE AT SEEING
LIGHTNING IS AT MKG AND GRR THIS AFTERNOON AND EVENING AND TO A
LESSER DEGREE LANSING.
&&
.HYDROLOGY...
ISSUED AT 329 PM EDT SAT APR 12 2014
THINKING HAS NOT CHANGED MUCH IN THE LAST 24 HOURS. STILL LOOKING AT
THE POTENTIAL FOR WIDESPREAD HEAVY RAINS. THE MODELS HAVE NOT BACKED
OFF AT ALL...WITH THE NAM...GFS AND ECMWF ALL SHOWING TOTALS RANGING
FROM AROUND AN INCH IN THE FAR SOUTHEAST TO THREE OR EVEN MORE
ACROSS CENTRAL LOWER MICHIGAN. ROUNDS OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH MIDDAY MONDAY.
PRECIPITABLE WATER VALUES STILL LOOK TO PEAK TOMORROW NEAR THE 100TH
PERCENTILE AT 1.3 TO 1.4 INCHES. RIVERS BEING UP ALONG WITH
SATURATED SOILS FROM THE SNOW MELT SHOULD RESULT IN SIGNIFICANT
RIVER RISES. THE FIRST ROUND OF RIVER WARNINGS AND ADVISORIES WENT
OUT TODAY WITH MORE LIKELY COMING IN THE NEXT FEW DAYS. CONVECTION
IS ALWAYS A WILD CARD...BUT THE CONSISTENCY IN THE SWATH OF HEAVY
PRECIPITATION LEADS TO FAIRLY HIGH CONFIDENCE IN THIS EVENT. WE DID
INCLUDE 48 HOURS OF PRECIP INTO THE HYDROLOGIC MODELS TODAY WHICH IS
WHAT IS DRIVING THE INITIAL WAVE OF WARNINGS AND ADVISORIES. THE
WARM FRONT THAT HAS LIFTED INTO THE AREA TODAY WILL BECOME SOMEWHAT
STATIONARY FOR THE NEXT 24 TO 36 HOURS AND BE A FOCUS FOR REPEATED
ROUNDS OF PRECIPITATION. IT LOOKS LIKE THE HEAVIEST RAINS WILL
LIKELY COME SUNDAY AFTERNOON INTO SUNDAY NIGHT. THAT SAID WOULD NOT
BE SURPRISED TO SEE A HEAVY BATCH OF SHOWERS AND STORMS MOVE INTO
THE AREA LATER TONIGHT AFTER FIRING IN IOWA THIS EVENING.
THE RAIN WILL CHANGE OVER TO SOME SNOW ON MONDAY INTO MONDAY NIGHT
BEFORE THE PRECIP ENDS ON TUESDAY. RIVER RISES AND FLOODING THOUGH
WILL CONTINUE WELL INTO NEXT WEEK AS THE WATER WORKS DOWN THE RIVERS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH MONDAY MORNING FOR MIZ037>040-043>046-
050>052-056>058-064.
LM...NONE.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...93
HYDROLOGY...DUKEHazardous weather outlook, Apr 12, 4:40 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 440 AM EDT SAT APR 12 2014 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 130800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 440 AM EDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE BEGINNING AROUND MID AFTERNOON AND CONTINUING TONIGHT... ESPECIALLY ALONG AND NORTH OF A LINE FROM HOLLAND TO LANSING. AN ISOLATED SEVERE STORM WITH WINDS TO 60 MPH AND OR LARGE HAIL CANNOT BE RULED OUT... BUT THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL LEADING TO URBAN AND SMALL STREAM FLOODING. AN ELEVATED FIRE DANGER WILL EXIST THIS AFTERNOON AND EARLY EVENING... MAINLY SOUTH OF A LINE FROM MUSKEGON TO ALMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR HEAVY RAINFALL WILL CONTINUE SUNDAY INTO MONDAY MORNING. STORM TOTAL RAINFALL IN EXCESS OF THREE INCHES IS POSSIBLE.... MAINLY NORTH OF A LINE FROM SOUTH HAVEN TO LANSING. THE HEAVY RAIN MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND TRIGGER SIGNIFICANT RISES ON ALREADY ELEVATED RIVERS. SOME RIVERS COULD REACH OR EXCEED FLOOD STAGE NEXT WEEK... PARTICULARLY THE MUSKEGON...PERE MARQUETTE... AND WHITE RIVERS. A COUPLE INCHES OF WET SNOW IS POSSIBLE MONDAY AND MONDAY NIGHT. THE TUESDAY MORNING COMMUTE COULD FEATURE SOME SLICK SPOTS WITH TEMPERATURES IN THE MID 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
In the hours before
Local storm report, Apr 12, 4:14 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 2 NNW MUSKEGON 43.26N 86.27W
04/12/2014 E50 MPH MUSKEGON MI TRAINED SPOTTER
SPOTTER ESTIMATED WIND GUST
&&
JMAPLESLocal storm report, Apr 12, 4:17 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 3 E FREMONT 43.46N 85.89W
04/12/2014 M0.25 INCH NEWAYGO MI TRAINED SPOTTER
PEA SIZE HAIL HAS COVERED THE GROUND
&&
JMAPLESSpecial weather statement, Apr 12, 4:18 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
418 PM EDT SAT APR 12 2014
MIZ043-044-050-122115-
MUSKEGON-NEWAYGO-OCEANA-
418 PM EDT SAT APR 12 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STONY LAKE...MOVING EAST AT 45 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM. ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE WILL BE
POSSIBLE AROUND WHITEHALL HOLTON...ROTHBURY...AND BLUE LAKE.
LOCATIONS IMPACTED INCLUDE...
PENTWATER... MUSKEGON... NEWAYGO...
SHELBY... WHITEHALL... FREMONT...
BITELY... WHITE CLOUD...
SILVER LAKE STATE PARK...
DUCK LAKE STATE PARK... MEARS...
NEW ERA... ROTHBURY...
HOFFMASTER STATE PARK... ROOSEVELT PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4367 8654 4382 8643 4381 8556 4330 8557
4329 8579 4321 8579 4320 8591 4312 8591
4312 8627 4337 8643 4362 8654
TIME...MOT...LOC 2017Z 260DEG 37KT 4344 8654
TJTLocal storm report, Apr 12, 4:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 4 NNE NEWAYGO 43.48N 85.77W
04/12/2014 E0.70 INCH NEWAYGO MI TRAINED SPOTTER
REPORTED DIME SIZE HAIL
&&
JMAPLESLocal storm report, Apr 12, 4:33 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
433 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST 4 WNW ENSLEY TWP 43.36N 85.69W
04/12/2014 E50 MPH NEWAYGO MI TRAINED SPOTTER
SPOTTER REPORTED TREE DOWN NEAR 106TH STREET AND POWER
WAS KNOCKED OUT
&&
JMAPLESLocal storm report, Apr 12, 4:37 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
437 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL HOWARD CITY 43.40N 85.47W
04/12/2014 M1.00 INCH MONTCALM MI TRAINED SPOTTER
HAIL IS COVERING THE GROUND.
&&
WFELVERThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Isabella | 6 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Osceola | 8 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Newaygo | 9 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Kent | 5 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Mason | 7 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Muskegon | 5 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Kent | 7 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Ingham | 4 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Clinton | 9 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Mecosta | 5 days |
| Apr 12, 2:24 PM EDT | Special Marine Warning | GRR | 96 min | |
| Apr 12, 3:15 PM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 60 min |
| Apr 12, 3:49 PM EDT | Special Marine Warning | GRR | 86 min | |
| Apr 12, 4:18 PM EDT | Special Weather Statement | GRR | Muskegon, Newaygo, Oceana | 57 min |
| Apr 12, 4:36 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 39 min |
| Apr 12, 4:52 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 83 min |
| Apr 12, 5:06 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 54 min |
| Apr 12, 5:32 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Montcalm | 58 min |
| Apr 12, 6:08 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 52 min |
| Apr 12, 6:24 PM EDT | Special Weather Statement | GRR | Lake, Mason, Newaygo, Oceana | 66 min |
| Apr 12, 7:57 PM EDT | Areal Flood Advisory | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.